Ask The Doctor > Questions & Answers > Allergic reaction to Cefuroxime

Allergic reaction to Cefuroxime

Patient: I am on Cefuroxime to treat lymes disease and I first had a allergic reaction to azithromyicn so I had to Change antibiotics. Now I am having the same symptoms as before. What’s cause me to keep reacting

 

 

Symptoms: Itchy skin, rash, headache

 

 

Doctor: Antibiotics used in Lymes disease may induce photosensitivity (skin reaction on exposure to sunlight). In addition, Cefu roxime may cause allergic reaction in some individuals. Lymes disease per se, may have skin manifestation in the form of a spreading skin rash. It is important that you consult a Dermatologist to confirm the diagnosis and take advice regarding further management.

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment